Iowa, 2017Tornadoes and Damaging Winds in Iowa, July 19, 2017
July 19, 2017 · NWS ARX · 31 events in 8 counties and zones
A line of severe thunderstorms moved across northeast Iowa during the late afternoon of July 19th. These storms produced two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- $1.1 million
- Crop damage
- $30,000
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved across northeast Iowa during the late afternoon of July 19th. These storms produced two tornadoes. The first, an EF-0, touched down north of Elma (Howard County) and damaged some crops. The second tornado, an EF-1, touched down west of McGregor (Clayton County) and then moved east through McGregor before dissipating over the Mississippi River. The tornado did extensive damage to the downtown area where two buildings were completely destroyed and numerous others were damaged. One person was killed in an accident cleaning up debris from the tornado when a tractor rolled and pinned the person beneath it. The storms produced a path of damaging winds from Nora Springs (Floyd County) and Mitchell (Osage County) east to Waukon (Allamakee County). Within this path, winds were estimated to range from 65 to 80 mph with numerous trees and power lines blown down. Southeast of Waukon, a barn was blown down trapping a farmer in the debris. The Governor of Iowa declared a disaster proclamation for Allamakee, Chickasaw, Clayton, Fayette, Floyd and Winneshiek Counties. The President of the United States issued a disaster declaration for Allamakee, Chickasaw, Fayette and Mitchell Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 19, 1:22 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 1:22 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
222 PM CDT Wed Jul 19 2017
.SHORT TERM...(Tonight through Thursday Night)
Issued at 222 PM CDT Wed Jul 19 2017
Attention focused on severe potential tonight. Currently watching a
complex of storms that has a history of high winds pushing across
eastern SD/southwest MN. These storms are expected to continue as
they move east/southeast along a fairly strong CAPE gradient with 70+
dew point in place south of I-90. Question is, how strong will the
storms be as they approach? Plenty of CAPE to continue fueling
storms while RAP/NAM indicating 30-35kt of 0-3km Bulk Shear for
storm organization. Will maintain a close watch of this over the next
several hours. Later this evening, after this complex passes, a
strong 850mb low level jet kicks in and will likely kick off more
storms over the existing cold pool with development expected to be .
somewhere near the I-94 corridor. Again plenty of CAPE to fuel
storms into the overnight hours with ample shear. These storms will
be elevated in nature with large hail being the main threat, along
with torrential downpours given precipitable water values nearing 2
inches. Storms look to be progressive in nature, so flooding rains
do not look likely. Although, localized ponding of water/brief
nuisance flooding cannot be ruled out.
A bit of a break in the action for Thursday as models indicating
high pressure moving in. Kept a small chance of showers/storms in
for areas south of I-90/ closer to frontal/outflow boundary left
behind from departing storms. Otherwise, a fairly warm/muggy day in
tap with highs in the 80s and dew points in the upper 60s to the
lower 70s.
Storm chances return to areas mainly south of I-94 later Thursday
night as low pressure over the Plains pulls that boundary back north
as a warm front.
.LONG TERM...(Friday through Wednesday)
Issued at 222 PM CDT Wed Jul 19 2017
Strong to severe storms look likely Friday into Friday night as a
warm front sets up across northern IA/IL and weak low pressure
tracks east out of the Central Plains. Ample CAPE and Bulk Shear
will dictate a severe threat. Looks like right now we would be north
of the warm front with elevated storms. So, main severe threat looks
to be large hail and torrential downpours/possible localized
flooding. However, if the front can manage a slight nudge north some
storms could get rooted in the boundary layer, producing a tornado
threat as well. Right now, looking like a widespread 1-2 inch
rainfall is likely south of I-94 with some localized higher amounts
as precipitable water values peak out in the 2-2.5 inch range. This
could pose a threat for some slightly more than localized flooding,
especially for those areas with poor drainage. Will maintain a
close eye on this severe/flooding potential.
Showers and a few storms still possible through the weekend as a
fairly strong mid-level trough moves slowly southeast across the
area. Otherwise, remaining very warm/humid through Saturday with
some drying/cooling on Sunday.
Looks dry on Monday into Tuesday with high pressure drifting across
the region but then shower/thunderstorm chances return Tuesday
Night/Wednesday as a cold front tracks out of the Northern Plains
into the Upper Mississippi River Valley region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Jul 19 2017
Currently watching a complex of thunderstorms moving east/southeast
across eastern SD/southwest MN. These storms are expected to
continues moving southeast and possibly brushing KRST/KLSE sites
later this afternoon into this evening. Shra/TS activity expected to
continue overnight as a low level jet brings more moisture/unstable
air into the region. This low level jet will also cause some LLWS at
KLSE with approximately 40KT at 2KFT from the SSW by 04z. Overall,
looks like VFR conditions prevail, but cannot rule out some MVFR/IFR
if thunderstorms do manage to impact the KRST/KLSE site directly.
Drier air works into the area Thursday morning after sunrise with
VFR conditions expected through the rest of the morning.
&&
.Hydrology...(For Tonight through Friday)
Issued at 222 PM CDT Wed Jul 19 2017
Storms this evening through tonight look to produce some localized
heavy rainfall in the 1-2 inch range. Storms will be progressive in
nature, so no widespread heavy runoff is expected for any major
rises on stream/rivers. Will have to keep a watch though Friday into
Friday nigh as a warm front lays up just to our south with a
respectable feed of moist/unstable air. This will likely produce
more heavy rainfall and possible flooding. Right now, the highest
threat for any flooding would be south of I-94. Will maintain a
close eye on this scenario.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...RRS
HYDROLOGY...DAS
Hazardous weather outlook, Jul 19, 2:45 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
345 PM CDT Wed Jul 19 2017
MNZ079-WIZ017-029-032>034-201200-
Wabasha-Taylor-Clark-Buffalo-Trempealeau-Jackson-
345 PM CDT Wed Jul 19 2017
This Hazardous Weather Outlook is for portions of southeast
Minnesota into central Wisconsin.
.DAY ONE...Through Tonight
Thunderstorms are probable overnight, forming over eastern
Minnesota into central Wisconsin after 10 pm, shifting southeast
across the entire area. Severe storms are possible overnight, and
the threat shifts from north to south by sunrise.
Damaging winds are the main threat, however large hail and
isolated tornadoes are also possible. Short-lived heavy rain could
lead to brief flooding impacts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms are possible at times Thursday through Sunday. Any
storms will be capable of producing locally heavy rainfall.
Severe storms are possible Friday into Friday evening, with
damaging winds and large hail the primary threats.
Localized flooding is possible in any areas impacted by repeated
thunderstorms with heavy rainfall through late this week.
Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin during the afternoon hours Thursday through
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not likely.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
061-201200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-La Crosse-
Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
345 PM CDT Wed Jul 19 2017
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Through Tonight
Thunderstorms will move through the area this afternoon and early
evening. Southeast Minnesota and northeast Iowa will be affected
through 7 pm, and southwest Wisconsin will see the storms in the
6-9 pm window.
Damaging winds are the main threat, mainly south of I-90. The
potential for wind gusts to 70 mph does exist south of an Austin,
Minnesota to Richland Center, Wisconsin line. Isolated large hail
and tornadoes are also possible. Short-lived heavy rain could lead
to brief flooding impacts.
Thunderstorms are possible again after midnight and a few could be
severe.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms are possible at times Thursday through Sunday. Any
storms will be capable of producing locally heavy rainfall.
Severe storms are possible Friday into Friday evening, with
damaging winds and large hail the primary threats.
Localized flooding is possible in any areas impacted by repeated
thunderstorms with heavy rainfall through late this week.
Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin during the afternoon hours Thursday through
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested through the evening.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
baumgardt
In the hours before
Special weather statement, Jul 19, 3:04 PM CST, 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
404 PM CDT WED JUL 19 2017
IAZ008>010-018-019-MNZ086-087-094-095-192230-
Winneshiek-Floyd-Howard-Chickasaw-Mitchell-Olmsted-Dodge-Fillmore-
Mower-
404 PM CDT WED JUL 19 2017
...A LINE OF STRONG THUNDERSTORMS COMING TOWARD SOUTHEAST MINNESOTA
AND NORTHEAST IOWA...
At 401 PM CDT, radar indicated strong thunderstorms located along a
line extending from near Fairibault to Blue Earth Minnesota. These
storms have produced winds from 40 to 60 mph. Movement was east at
60 mph.
Wind gusts up to 50 mph and brief very heavy rain are possible with
these storms. However, severe thunderstorm warnings may be needed
for winds in the 60-70 mph range.
People attending the Dodge County Free Fair should seek safe shelter
immediately!
Prepare now for possible severe weather. Move indoors and if a
warning is issued, take actions to protect life and property.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4420 9304 4420 9237 4418 9232 4411 9232
4411 9208 4291 9208 4291 9303
TIME...MOT...LOC 2101Z 281DEG 53KT 4419 9321 4340 9381
DABLocal storm report, Jul 19, 3:38 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG CLAREMONT 44.04N 93.00W
07/19/2017 DODGE MN EMERGENCY MNGR
0435 PM TSTM WND DMG 2 NE CLAREMONT 44.07N 92.97W
07/19/2017 DODGE MN EMERGENCY MNGR
BUILDING DAMAGE REPORTED
&&
SHEALocal storm report, Jul 19, 3:39 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
439 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST CLAREMONT 44.04N 93.00W
07/19/2017 E65 MPH DODGE MN TRAINED SPOTTER
POWER OUT
&&
SHEAThunderstorm Wind, Mitchell
- When
- July 19, 3:50 PM CST
- Where
- Mitchell County, Carpenter
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 43.420, -93.000
On a farm near Carpenter, tin silos were twisted and large trees were blown down. On another farm, a downed tree fell on a house.
Thunderstorm Wind, Floyd
- When
- July 19, 3:53 PM CST
- Where
- Floyd County, 2.13 mi SSW of Nora Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.120, -93.010
An estimated 65 mph wind gust occurred south of Nora Springs.
Thunderstorm Wind, Floyd
- When
- July 19, 3:53 PM CST
- Where
- Floyd County, 2.81 mi N of Nora Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.190, -93.010
An estimated 65 mph wind gust occurred north of Nora Springs.
Thunderstorm Wind, Floyd
- When
- July 19, 3:53 PM CST
- Where
- Floyd County, Nora Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 43.150, -93.000
Numerous trees were blown down in Nora Springs.
Thunderstorm Wind, Mitchell
- When
- July 19, 3:54 PM CST
- Where
- Mitchell County, St Ansgar
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 43.380, -92.930
At least 15 power lines were blown down in St. Ansgar.
Thunderstorm Wind, Floyd
- When
- July 19, 3:56 PM CST
- Where
- Floyd County, 1.51 mi W of Folkerts Fld Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.130, -92.900
An estimated 65 mph wind gust occurred in Rudd.
Thunderstorm Wind, Mitchell
- When
- July 19, 3:57 PM CST
- Where
- Mitchell County, 0.5 mi E of Osage
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 43.280, -92.810
An estimated 70 mph wind gust occurred in Osage. Numerous trees were blown down with one blocking U.S. Highway 218.
Thunderstorm Wind, Mitchell
- When
- July 19, 4:00 PM CST
- Where
- Mitchell County, 3.78 mi ENE of Mitchell
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 43.340, -92.810
Power lines were blown down and a tree was snapped off northeast of Mitchell.
Thunderstorm Wind, Mitchell
- When
- July 19, 4:06 PM CST
- Where
- Mitchell County, New Haven
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 43.280, -92.650
The catholic church in New Haven sustained wind damage.
Thunderstorm Wind, Floyd
- When
- July 19, 4:07 PM CST
- Where
- Floyd County, 1.01 mi E of Charles City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.070, -92.680
An estimated 60 mph wind gust occurred in Charles City.
Thunderstorm Wind, Floyd
- When
- July 19, 4:10 PM CST
- Where
- Floyd County, 1.66 mi ENE of Colwell
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 43.160, -92.590
A 62 mph wind gust occurred in Colwell blowing down some tree branches.
Tornado, Howard
- When
- July 19, 4:15 PM CST to 4:16 PM CST
- Where
- Howard County, 3.56 mi W of Maple Leaf to 2.89 mi W of Maple Leaf
- Rating
- EF0
- Path length
- 0.72 mi
- Path width
- 20 yd
- Property damage
- $12,000
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.321, -92.451
An EF-0 tornado touched down north of Elma and traveled a short distance to the northeast. The tornado pulled a corner of a pole shed out of the ground and drone footage showed a narrow path through a corn field.
Thunderstorm Wind, Chickasaw
- When
- July 19, 4:20 PM CST
- Where
- Chickasaw County, 1.22 mi SE of New Hampton
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 43.060, -92.310
A 66 mph wind gust occurred in New Hampton.
Thunderstorm Wind, Chickasaw
- When
- July 19, 4:20 PM CST
- Where
- Chickasaw County, 0.5 mi E of Alta Vista
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 43.200, -92.420
An estimated 70 mph wind gust occurred in Alta Vista that blew down numerous trees.
Thunderstorm Wind, Chickasaw
- When
- July 19, 4:27 PM CST
- Where
- Chickasaw County, 3.6 mi E of New Hampton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 43.080, -92.260
Power lines were blown down east of New Hampton along State Highway 24.
Thunderstorm Wind, Fayette
- When
- July 19, 4:33 PM CST
- Where
- Fayette County, 0.69 mi S of Waucoma
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 43.060, -92.030
Trees were blown down in Waucoma.
Thunderstorm Wind, Winneshiek
- When
- July 19, 4:38 PM CST
- Where
- Winneshiek County, 1.01 mi E of Spillville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 43.200, -91.950
Numerous trees were blown down in Spillville.
Thunderstorm Wind, Winneshiek
- When
- July 19, 4:40 PM CST
- Where
- Winneshiek County, 0.5 mi E of Ridgeway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 43.300, -91.990
Two foot diameter trees were blown down in Ridgeway.
Thunderstorm Wind, Fayette
- When
- July 19, 4:41 PM CST
- Where
- Fayette County, Eldorado
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.050, -91.850
Trees were blown down in El Dorado.
Thunderstorm Wind, Fayette
- When
- July 19, 4:41 PM CST
- Where
- Fayette County, 1.24 mi ESE of Douglas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 43.013, -91.858
Numerous trees were blown down on a farm northwest of West Union.
Thunderstorm Wind, Fayette
- When
- July 19, 4:42 PM CST
- Where
- Fayette County, West Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.970, -91.800
Trees were blown down at the Fayette County Courthouse and fairgrounds in West Union.
Thunderstorm Wind, Howard
- When
- July 19, 4:45 PM CST
- Where
- Howard County, 0.5 mi E of Cresco Muni Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.370, -92.120
Power lines were blown down in Cresco.
Thunderstorm Wind, Fayette
- When
- July 19, 4:49 PM CST
- Where
- Fayette County, 1.01 mi E of Clermont
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 43.000, -91.650
Trees were blown down in Clermont. At least one tree landed on a house and another destroyed a garage. Numerous trees and power lines were blown down in a campground on the southwest edge of town.
Thunderstorm Wind, Winneshiek
- When
- July 19, 4:54 PM CST
- Where
- Winneshiek County, 3.59 mi E of Decorah Muni Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.270, -91.680
Trees were snapped off or uprooted east of Decorah.
Thunderstorm Wind, Clayton
- When
- July 19, 5:03 PM CST
- Where
- Clayton County, 0.5 mi E of Monona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.050, -91.390
Numerous trees and power lines were blown down just east of Monona. The strong winds also impacted some corn fields.
Tornado, Clayton
- When
- July 19, 5:08 PM CST to 5:16 PM CST
- Where
- Clayton County, 1.1 mi NE of Giard to 0.65 mi NE of Mc Gregor
- Rating
- EF1
- Path length
- 5.78 mi
- Path width
- 400 yd
- Deaths
- 0 direct, 1 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $840,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.010, -91.283
An EF-1 tornado touched down about 5 miles west of McGregor and then moved through McGregor before dissipating just east of town over the Mississippi River. The most damage occurred in McGregor with two buildings downtown completely destroyed while numerous others were damaged. Two people sustained minor injuries due to flying glass. Hundreds of trees across town were snapped off. West of McGregor, the tornado damaged a storage shed, ripped back part of a metal roof from an outbuilding and damaged numerous trees. One person was killed in an accident cleaning up debris when a tractor rolled over pinning the person underneath it.
Thunderstorm Wind, Allamakee
- When
- July 19, 5:12 PM CST
- Where
- Allamakee County, Waukon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.270, -91.480
Part of a roof was removed from an outbuilding and corn was pushed over near Waukon.
Thunderstorm Wind, Allamakee
- When
- July 19, 5:14 PM CST
- Where
- Allamakee County, 3.59 mi W of Maud
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Crop damage
- $10,000
- Reported by
- Storm Chaser
- Coordinates
- 43.220, -91.450
A tree was blown down onto a house, an outbuilding was damaged and corn was blown down south of Waukon.
Thunderstorm Wind, Clayton
- When
- July 19, 5:14 PM CST
- Where
- Clayton County, 2.9 mi NNW of Marquette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 43.090, -91.196
Hundreds of trees were blown down in Pikes Peak State Park and Effigy Mounds National Monument near Marquette. Some of the trees fell on vehicles in the two parks.
Thunderstorm Wind, Allamakee
- When
- July 19, 5:15 PM CST
- Where
- Allamakee County, 1.36 mi NW of Rossville
- Measured
- 53 kt (61 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 43.192, -91.401
A farmer sustained injuries when the barn he was doing chores in was blown down on top of him.
Thunderstorm Wind, Clayton
- When
- July 19, 5:20 PM CST
- Where
- Clayton County, Guttenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 42.780, -91.100
Trees and power lines were blown down in Guttenberg.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Clayton | 2017-07-21 | 72 | Male | Vehicle/Towed Trailer | Indirect |
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Wisconsin, July 19 to 27, 2017$45 million · 34 events
- Heat in Mississippi, July 19, 20171 death · 1 event
- Flash Flooding and Hail in Arizona, July 19, 2017$7.0 million · 1 in hail · 3 events
- Flood and Damaging Winds in Wisconsin, July 19, 2017$524,000 · 67 kt wind · 30 events
- Tornadoes and Flash Flooding in Minnesota, July 19 to 20, 2017$226,000 · EF1 · 16 events
- Damaging Winds and High Wind in Wisconsin, July 19 to 21, 2017$771,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in South Carolina, July 19, 2017$400,000 · 1.25 in hail · 12 events
- Damaging Winds in Iowa, July 19, 2017$222,000 · 61 kt wind · 21 events
- Tornadoes and Hail in Minnesota, July 19, 2017$55,000 · EF0 · 7 events
- Damaging Winds in New Mexico, July 19, 2017$33,000 · 61 kt wind · 5 events
- Flash Flooding and Damaging Winds in Arizona, July 19, 2017$28,000 · 55 kt wind · 7 events
- Excessive Heat and Heat in Arkansas, July 19 to 23, 201724 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714260, 708965, 708966, 708973, 714173, 708967, 708968, 708979, 714259, 708987, 708988, 708991, 708989, 708990, 708992, 709014, 709928, 709933, 709929, 714289, 714288, 709009, 709931, 709942, 709935, 709960, 709938, 709939, 714287, 714111, 714286.